Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Feb 19, 2009, 1:20 AM EST for Brooks County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2009, 1:20 AM EST (06:20 UTC)
- Expired
- Feb 19, 2009, 2:00 AM EST
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Brooks County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 10:14 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 190620
TORTAE
GAC027-190700-
/O.NEW.KTAE.TO.W.0006.090219T0620Z-090219T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 AM EST THU FEB 19 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF QUITMAN...
* UNTIL 200 AM EST
* AT 112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO 23 MILES WEST OF QUITMAN...OR NEAR THOMASVILLE...MOVING
EAST AT 60 MPH.
* THE TORNADO WILL BE NEAR...
QUITMAN BY 135 AM EST...
THIS IS A VERY DANGEROUS AND LIFE THREATENING SITUATION. NUMEROUS
REPORTS OF SIGNIFICANT DAMAGE HAVE BEEN RECEIVED ACROSS GRADY AND
WESTERN THOMAS COUNTY. IF YOU ARE IN THE PATH OF THIS STORM YOU MUST
SEEK SHELTER IN A STURDY SHELTER IMMEDIATELY THIS IS A LIFE
THREATENING SITUATION
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 80
MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST
THURSDAY MORNING FOR SOUTHEAST ALABAMA AND NORTH FLORIDA AND
SOUTHWESTERN GEORGIA.
LAT...LON 3084 8335 3080 8345 3078 8345 3075 8348
3070 8345 3071 8374 3097 8373 3097 8343
3090 8343 3089 8342 3088 8337
TIME...MOT...LOC 0619Z 267DEG 53KT 3082 8383
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Feb 19, 1:00 AM EST, 20 minutes earlier.
Area forecast discussion, Feb 19, 1:00 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 AM EST THU FEB 19 2009
...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 5 AM EST /4 AM CST/
THURSDAY FOR ALL BUT TAYLOR...LAFAYETTE AND DIXIE COUNTIES.
...SEVERE WEATHER OUTBREAK WITH VERY DANGEROUS TORNADOES STILL
OCCURRING...
.SYNOPSIS...
SE DIGGING SHORT WAVE TROUGH AMPLIFYING LARGE SCALE UPPER TROUGH
OVER OH VALLEY/WRN GREAT LAKES WITH ACCOMPANYING 100+ KT MID LEVEL
JET. SIGNIFICANT HEIGHT FALLS WITH STRENGTHENING DEEP LAYER WIND
FIELDS...DEEP LAYER SHEAR SUPPORTIVE OF MID LEVEL ROTATION...STRONG
LOW LEVEL SHEAR...1 KM SRH AROUND 300 M2/S...INDUCED BY SPEED SHEAR
ASSOCIATED WITH A 60 KT LOW LEVEL JET AND FAST 45-55 KT STORM
MOTIONS...ALL ACTING TO SUPPORT SEVERE AND DANGEROUS STORMS
ESPECIALLY WITH ANY BOWING SEGMENTS OVER LOCAL AREA. FOCUS WILL BE
INLAND BIG BEND AND BORDER GA COUNTIES. STRONG COLD FRONT WITH MORE
LINEAR SQUALL LINE FEATURE JUST IN ADVANCE OF THE PARENT COLD FRONT
WITH SUPERCELLS THAT WILL CONTINUE OVERNIGHT ACROSS SE AND THEN
SHIFT EWD THIS MORNING. BY DAYBREAK FRONT TO BE ALIGNED FROM SC
COAST TO BISECT CWA. TAE CONTINUES TO ISSUE WARNINGS FOR TORNADOES
AND SEVERE STORMS.
AT UPPER LEVELS...
NEXT SHORTWAVE DIGGING SEWD FROM THE NRN ROCKIES AND WILL PHASE WITH
SOUTHERN STREAM SHORT WAVE MOVING INTO TX. THIS WILL RESULT IN
A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE EASTERN
U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT SENDING VERY COLD AIR
MASS SEWD.
AT LOWER LEVELS...
FRONT WILL PUSH THROUGH THE FORECAST AREA DURING THE MORNING HOURS
TODAY BRINGING AN END TO THE PRECIP. COOLER AIR WILL BE SLOW TO MOVE
IN INITIALLY...WAITING FOR A SECONDARY FRONT TONIGHT WHICH WILL
USHER IN THE BULK OF THE COLD AIR AS A LARGE CANADIAN HIGH SPREADS
FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. FRIDAY WILL BE
SIGNIFICANTLY COLDER WITH HIGHS WILL LIKELY FALL BELOW 60F. A LIGHT
FREEZE WILL BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH STRONG COLD
AIR ADVECTION. WITH HIGH OVERHEAD AND WINDS DECOUPLING...FRIDAY
NIGHT INTO EARLY SAT WILL REVEAL COLDEST TEMPERATES.
.SHORT TERM (TODAY THROUGH SATURDAY)...
TODAY...SQUALL LINE AHEAD OF COLD FRONT SHOULD BE EXITING ERN CWA
THIS MORNING. TRAILING COLD FRONT WILL STILL KICK OFF A FEW
ISOLD/SCTD SHOWERS AND ISOLD TSTMS DURING THE MORNING ACROSS ERN
CWA. PCPN SHOULD END BEFORE AFTN ERN MOST COUNTIES. LAKE WIND
ADVISORY CONDITIONS LIKELY AS WINDS SHIFT TO THE W/NW AND GUST OVER
30 MPH AS STRONG PRESSURE RISES FILTER IN BEHIND THE FRONTAL
PASSAGE.
TONIGHT...CLEAR SKIES AND STRONG COLD AIR ADVECTION COURTESY OF
REINFORCING DRY COLD FRONT WILL SEND TEMPS DOWN INTO THE 30S BY
EARLY MORNING WITH A LIGHT FREEZE POSSIBLE. NORTHWEST WINDS AROUND
10 MPH WILL PUSH WIND CHILLS INTO THE 25 TO 30 DEG RANGE.
FRIDAY...HIGH PRES WILL BUILD INTO THE REGION FROM THE WEST AND
UNDER SUNNY SKIES A RATHER COOL DAY IS EXPECTED WITH MAX TEMPS IN
THE 50S.
FRIDAY NIGHT...HIGH PRESSURE WILL BUILD TO JUST TO E OF CWA AND
CLEAR SKIES AND VERY LIGHT WINDS...WIDESPREAD LIGHT FREEZE IS
EXPECTED WITH HARD FREEZE CONDITIONS POSSIBLE OVER COLDEST INLAND
AREAS AS MIN TEMPS FALL INTO THE MID 20S. PATCHY TO AREAS
OF FROST IS POSSIBLE AS WELL.
SATURDAY...HIGH PRESSURE WILL EXIT INTO THE WRN ATLC WITH SLY FLOW
DEVELOPING AND MAX TEMPS PUSHING INTO THE 60S ALONG WITH INCREASING
CLOUDS DURING THE AFTERNOON HOURS.
LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...THE SURFACE HIGH
WILL SLIDE EAST ON SATURDAY AND THE NEXT COLD FRONT WILL RAPIDLY
APPROACH FROM THE NORTHWEST AS A CLIPPER SYSTEM TRANSLATES FROM THE
OHIO VALLEY TO NEW ENGLAND BY SATURDAY EVENING. THE SOUTHWEST
TRAILING COLD FRONT WILL BRING CHANCES FOR RAIN BACK TO THE
TRI-STATE REGION SATURDAY NIGHT THROUGH SUNDAY MORNING. THIS WILL BE
FOLLOWED BY A RE-ENFORCING AREA OF COOLER AND DRIER AIR.
HOWEVER...THE SURFACE HIGH IS FORECAST TO BE DISPLACED A BIT FURTHER
NORTH THAN ITS PREDECESSOR SO OUR MIN TEMPS MONDAY MORNING SHOULD
JUST BE JUST BELOW THE FREEZING MARK. THE WEATHER PATTERN WILL
CONTINUE TO BE VERY PROGRESSIVE. AFTER A FEW DRY DAYS WITH A SLIGHT
WARMING TREND...THE NEXT IN A SERIES OF LOW PRESSURE SYSTEMS IS
SLATED TO BRING A RETURN CHANCE OF RAIN TO THE REGION EITHER LATE
TUESDAY OR WEDNESDAY.
&&
.AVIATION...MVFR CIGS WILL PREVAIL THROUGH MUCH OF THE NIGHT WITH
BRIEF PERIODS OF IFR IN THUNDERSTORMS. BEST CHANCE FOR STORMS WILL
BE BETWEEN 04-08Z AT DHN AND 07-11Z AT VLD. THE REMAINING TERMINALS
WILL BE IMPACTED MAINLY BETWEEN 06-10Z. AFTER THE FRONT SWEEPS
THROUGH...SKIES WILL CLEAR RAPIDLY...DURING THE PRE-DAWN HOURS AT
DHN AND PFN...AROUND SUNRISE AT ABY AND TLH AND A BIT AFTER AT VLD.
GUSTY NW WINDS WILL BE THE PRIMARY THREAT TO THE TERMINALS DURING
THE DAYLIGHT HOURS WITH FREQUENT GUSTS OVER 20 KT.
&&
.MARINE...SMALL CRAFT CONDITIONS WILL CONTINUE REST OF OVERNIGHT
BEFORE DIMINISHING TEMPORARILY MIDDAY TODAY. SECONDARY FRONT WILL
MOVE THROUGH LATE IN THE AFTERNOON WITH STRONG OFFSHORE FLOW
DEVELOPING. TO AVOID CONFUSION...WILL KEEP SMALL CRAFT ADVISORY UP
THROUGH THE LULL PERIOD.
&&
.FIRE WEATHER...
MUCH DRIER AIR SURGES SOUTHEAST ACROSS THE TRI-STATE REGION BEHIND
THE FRONT TODAY...WITH EXPECTED LONG DURATIONS OF SUB-35 PERCENT
RH COMBINED WITH 20-FT WIND SPEEDS OF 15 MPH OR GREATER NORTH FL. A
RED FLAG WARNING REMAINS IN EFFECT FOR OUR FL ZONES. ON
FRIDAY...EXPECT LONGER DURATIONS OF LOW RH AREA-WIDE...HOWEVER WINDS
AND DISPERSIONS WILL BE LOWER. THE RED FLAG WARNING WILL REMAIN IN
EFFECT FOR ALL FL ZONES. DUE TO UNCERTAINTY IN LOW RH DURATIONS
ACROSS OUR AL AND GA ZONES...WILL MAINTAIN THE FIRE WEATHER
WATCH...WHICH MAY BE UPGRADED TO A RED FLAG WARNING ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 68 32 58 26 / 30 0 0 0
PANAMA CITY 67 37 58 37 / 10 0 0 0
DOTHAN 62 30 56 30 / 10 0 0 0
ALBANY 64 29 57 28 / 10 0 0 0
VALDOSTA 68 31 57 27 / 30 0 0 0
CROSS CITY 69 33 59 26 / 60 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 8 AM CST THRU 5 PM CST TODAY.
FIRE WEATHER WATCH FRIDAY AFTN ALL ZONES ALL ZONES.
GA...LAKE WIND ADVISORY FROM 9 AM EST THRU 6 PM EST TODAY.
FIRE WEATHER WATCH FRIDAY AFTN ALL ZONES.
FL...LAKE WIND ADVISORY FROM 9 AM EST THRU 6 PM EST TODAY.
FIRE WEATHER WATCH THIS AFTERNOON ALL ZONES.
FIRE WEATHER WATCH FRIDAY AFTERNOON ALL ZONES.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM EST FRIDAY ALL LEGS.
&&
BLOCK/BARRYHazardous weather outlook, Feb 18, 8:11 PM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 811 PM EST WED FEB 18 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-191100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 811 PM EST WED FEB 18 2009 /711 PM CST WED FEB 18 2009/ ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE AND BIG BEND UNDER A SLIGHT RISK FOR SEVERE STORMS DURING THE OVERNIGHT HOURS. MOISTURE OFF THE GULF OF MEXICO RETURNED NORTHWARD TODAY ACROSS THE REGION. THIS MOISTENING ATMOSPHERE IS ALSO BECOMING INCREASINGLY UNSTABLE. WITH VERY FAVORABLE WIND PROFILES...THE FORECAST AREA IS BEING PRIMED FOR SEVERE WEATHER. INITIALLY DISCRETE SUPERCELL THUNDERSTORMS HAVE REMAINED GENERALLY NORTH OF THE AREA. HOWEVER...CONVECTION IS EXPECTED TO DEVELOP INTO A MORE LINEAR MODE...IN OTHER WORDS A SQUALL LINE OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY THREAT WILL SHIFT TO DAMAGING STRAIGHT LINE WINDS...BUT ANY STORMS THAT DEVELOP OUT AHEAD OF THIS LINE COULD BE TORNADIC SUPERCELLS. THE SEVERE WEATHER THREAT WILL END FROM NORTHWEST TO SOUTHEAST BEFORE SUNRISE. STRONG ONSHORE FLOW AHEAD OF THE FRONT HAS PROMPTED THE ISSUANCE OF A SMALL CRAFT ADVISORY. ALSO...THE STRONG ONSHORE FLOW WILL LEAD TO BUILDING SURF ALONG THE PANHANDLE BEACHES...ESPECIALLY WALTON AND BAY COUNTIES. BREAKERS OF UP TO 6 FEET WITH RESIDUAL SWELLS OF 2 TO 4 FEET EARLY THURSDAY MORNING WILL PRODUCE DANGEROUS RIP CURRENTS AND POSSIBLE MINOR BEACH EROSION... ESPECIALLY AT HIGH TIDE. THERE IS A HIGH RISK FOR RIP CURRENTS AND A HIGH SURF ADVISORY IN IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SKIES WILL CLEAR OUT ON THURSDAY IN THE WAKE OF THE FRONT. A LIGHT FREEZE IS POSSIBLE LATE THURSDAY NIGHT...ESPECIALLY NORTH OF THE FLORIDA BORDER ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHERN GEORGIA. HIGH PRESSURE THEN SETTLES OVERHEAD FRIDAY NIGHT PROVIDING A GOOD RADIATIONAL COOLING SETUP...AND A MORE WIDESPREAD LIGHT FREEZE AWAY FROM THE IMMEDIATE COAST. A VERY DRY AIRMASS WILL FAVOR THE SPREAD OF WILDFIRES...SHOULD ANY OCCUR...THURSDAY AND FRIDAY. ANOTHER FRONT WILL DELIVER A SHOT OF COLD AND DRY AIR FOR THE END OF THE WEEKEND WITH A LIGHT FREEZE AGAIN POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS ALREADY BEEN ACTIVATED AND WILL REMAIN IN PLACE THROUGH THE OVERNIGHT HOURS. SPOTTERS...PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Special weather statement, Feb 18, 11:23 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1123 PM EST WED FEB 18 2009 ALZ069-190515- HOUSTON- 1023 PM CST WED FEB 18 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN HOUSTON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 1115 PM CST AT 1018 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF COTTONWOOD...MOVING EAST AT 55 MPH. WINDS AROUND 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Feb 19, 12:08 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1208 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 2 SE DARLINGTON 30.92N 86.03W
02/18/2009 M2.75 INCH WALTON FL TRAINED SPOTTER
BASEBALL SIZED HAIL REPORTED BETWEEN GLENDALE AND
DARLINGTON.
1045 PM TSTM WND DMG 2 SE DARLINGTON 30.92N 86.03W
02/18/2009 WALTON FL TRAINED SPOTTER
MANY LARGE TREES FELLED BY 75-80 MPH WIND GUSTS BEWTEEN
GLENDALE AND DARLINGTON.
&&
GOULDSpecial weather statement, Feb 19, 12:16 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1216 AM EST THU FEB 19 2009 GAZ146-157>159-190615- BROOKS-COLQUITT-GRADY-THOMAS- 1216 AM EST THU FEB 19 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...COLQUITT...GRADY AND THOMAS COUNTIES IN SOUTH GEORGIA... * UNTIL 115 AM EST AT 1215 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHIGHAM...OR 5 MILES WEST OF CAIRO...MOVING EAST AT 60 MPH. THIS STORM WILL BE NEAR... THOMASVILLE BY 1235 AM EST. 5 MILES NORTH OF BOSTON BY 1245 AM EST. PEOPLE IN GRADY...SOUTHERN COLQUITT...THOMAS AND WESTERN BROOKS COUNTIES...INCLUDING THE CITIES OF WHIGHAM...CAIRO...THOMASVILLE AND BOSTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Feb 19, 1:14 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
114 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TORNADO 6 S CAIRO 31.19N 85.71W
02/19/2009 GENEVA AL LAW ENFORCEMENT
CONFIRMED TORNADO WITH MANY TREES DOWN 6 MILES TO THE
SOUTH OF CAIRO.
&&
GOULDLocal storm report, Feb 19, 1:16 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TORNADO 1 S THOMASVILLE 30.82N 83.98W
02/19/2009 THOMAS GA TRAINED SPOTTER
WDIESPREAD TREES AND POWER LINES FELLED BY CONFIRMED
TORNADO AT THE INTERSTION OF 319 AND PINE TREE ROAD.
&&
GOULDLocal storm report, Feb 19, 1:19 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 AM EST THU FEB 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TORNADO 6 S CAIRO 30.79N 84.21W
02/19/2009 GRADY GA LAW ENFORCEMENT
CONFIRMED TORNADO WITH MANY TREES DOWN 6 MILES TO THE
SOUTH OF CAIRO. SEMI-TRAILER TRUCK OVERTURNED.
&&
GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 11:45 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 45 min |
| Feb 18, 11:50 PM EST | Tornado Warning | TAE | Seminole | 25 min |
| Feb 19, 12:22 AM EST | Tornado Warning | TAE | Decatur | 23 min |
| Feb 19, 12:31 AM EST | Severe Thunderstorm Warning | TAE | Colquitt, Decatur, Grady, Thomas | 44 min |
| Feb 19, 12:40 AM EST | Tornado Warning | TAE | Grady | 35 min |
| Feb 19, 12:56 AM EST | Tornado Warning | TAE | Grady, Thomas | 49 min |
| Feb 19, 1:49 AM EST | Tornado Warning | TAE | Lanier, Lowndes | 41 min |
| Feb 19, 2:07 AM EST | Lake Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 16 hr |
| Feb 19, 2:19 AM EST | Tornado Warning | TAE | Lanier, Lowndes | 26 min |
| Feb 19, 9:08 AM EST | Red Flag Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 34 hr |
| Feb 19, 2:49 PM EST | Fire Weather Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 38 hr |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.